Article

A Case Report on Methotrexate Overdose Induced Pancytopenia and Mucocutaneous Ulcerations

Brunda Mysore Srinivasa1, SN Padmini1, Praveen Kumar2, Aneena Annu Philip3★, Athira K Presannan3, Riny Thomas3, Arshiya Arif3★ Corresponding author

  1. 1Department of Internal Medicine, Aster CMI Hospital, Bangalore, Karnataka, INDIA.
  2. 2Clinical Pharmacologist, Aster CMI Hospital, Bangalore, Karnataka, INDIA.
  3. 3Department of Pharmacy Practice, Bangalore, Karnataka, INDIA.

CORRESPONDENCE

Aneena Annu Philip

Department of Pharmacy Practice, Bangalore, Karnataka, INDIA.

aneenaannu@gmail.com

Volume 13, Issue 4 · pp. 359–361 · PUBLISHED · DOI: 10.5530/ijopp.13.4.61

View on IJPP original site ↗

ABSTRACT

Methotrexate (MTX) is commonly used in autoimmune conditions including rheumatoid arthritis, psoriasis, lupus, sarcoidosis and eczema due to its anti-inflammatory and immunosuppressive effect. The following report describes the case of a 55 year old female presenting with complaints of erythematous rashes over the limbs, oral and vaginal haemorrhagic mucositis. She was previously diagnosed with psoriasis and was on MTX 15mg weekly but the patient had taken it continuously resulting in toxicity. She was hospitalised, MTX withdrawn and treated with folinic acid. Our case highlights the importance of counselling in order to ensure adherence to the correct MTX treatment regimen to prevent toxicity and its serious effects.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Srinivasa, B. M., Padmini, S., Kumar, P., Philip, A. A., Presannan, A. K., Thomas, R., & Arif, A. (). A Case Report on Methotrexate Overdose Induced Pancytopenia and Mucocutaneous Ulcerations. Indian Journal of Pharmacy Practice, 13(4), 359–361. https://doi.org/10.5530/ijopp.13.4.61